Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spectra of invariant uniform and transform algebras


Author: I. Glicksberg
Journal: Trans. Amer. Math. Soc. 277 (1983), 381-396
MSC: Primary 46J10; Secondary 43A17
DOI: https://doi.org/10.1090/S0002-9947-1983-0690058-1
MathSciNet review: 690058
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ G$ a locally compact abelian group, any closed invariant proper subalgebra of $ {C_0}(G)$ has analytic discs in its spectrum. Related results are given for $ A(G)$ and $ B(G)$.


References [Enhancements On Off] (What's this?)

  • [AS] R. Arens and I. M. Singer, Generalized analytic functions, Trans. Amer. Math. Soc. 81 (1956), 379-393. MR 0078657 (17:1226e)
  • [B] J. E. Björk, Compact groups operating on Banach algebras, Math. Ann. 205 (1973), 281-297. MR 0328604 (48:6946)
  • [F] O. Frostman, Potential d'equilibre et capacité..., Thesis, M. Lund Univ. Mat. Sem. 3 (1935), 1-118.
  • [G] T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [Gi] V. M. Gichev, Maximal ideal spaces of invariant algebras, Functional Anal. Appl. 13 (1979), 216-217. MR 545371 (81e:46030)
  • [Gl.1] I. Glicksberg, Convolution semigroups of measures, Pacific J. Math. 9 (1959), 51-67. MR 0108690 (21:7405)
  • [Gl.2] -, Some uncomplemented function algebras, Trans. Amer. Math. Soc. 111 (1964), 121-137. MR 0161175 (28:4383)
  • [Gl.3] -, Bishop's generalized Stone-Weierstrass theorem for the strict topology, Proc. Amer. Math. Soc. 14 (1963), 329-333. MR 0146645 (26:4165)
  • [H] C. S. Herz, The spectral theory of bounded functions, Trans. Amer. Math. Soc. 94 (1960), 181-232. MR 0131779 (24:A1627)
  • [HR] E. Hewitt and K. A. Ross, Abstract harmonic analysis. I, Springer-Verlag, New York, 1970. MR 0262773 (41:7378)
  • [N] M. A. Naimark, Normed rings, Noordhoff, Groningen, 1959. MR 0355601 (50:8075)
  • [R] H. Reiter, Classical harmonic analysis and locally compact groups, Oxford Univ. Press, Oxford, 1968. MR 0306811 (46:5933)
  • [Ri] M. A. Rieffel, A characterization of commutative group algebras and measure algebras, Trans. Amer. Math. Soc. 116 (1965), 32-65. MR 0198141 (33:6300)
  • [Ru] W. Rudin, Fourier analysis on groups, Interscience, New York, 1962. MR 0152834 (27:2808)
  • [T1] J. L. Taylor, Convolution measure algebras with group maximal ideal spaces, Trans. Amer. Math. Soc. 128 (1967), 257-263. MR 0212504 (35:3375)
  • [T2] -, $ L$-subalgebras of $ M(G)$, Trans. Amer. Math. Soc. 135 (1969), 105-113. MR 0233149 (38:1472)
  • [T3] -, Measure algebras, Regional Conf. Ser. in Math., No. 16, Amer. Math. Soc., Providence, R.I., 1972.
  • [Ti] E. C. Titchmarsh, The theory of functions, 2nd ed., Oxford Univ. Press, London, 1939.
  • [Ts] M. Tsuji, Potential theory in modern function theory, Maruzen, Tokyo, 1959. MR 0114894 (22:5712)
  • [W] A. D. Wallace, The structure of topological semigroups, Bull. Amer. Math. Soc. 6 (1955), 95-112. MR 0067907 (16:796d)
  • [We] A. Weil, L'intégration dans les groupes topologiques et ses applications, Actualités Sci. Indust. 869 (1940).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J10, 43A17

Retrieve articles in all journals with MSC: 46J10, 43A17


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0690058-1
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society